JOURNAL BROWSE
Search
Advanced SearchSearch Tips
MULTIPLE PERIODIC SOLUTIONS OF SECOND-ORDER ORDINARY DIFFERENTIAL EQUATIONS ACROSS RESONANCE
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
 Title & Authors
MULTIPLE PERIODIC SOLUTIONS OF SECOND-ORDER ORDINARY DIFFERENTIAL EQUATIONS ACROSS RESONANCE
Cai, Hua; Chang, Xiaojun; Zhao, Xin;
  PDF(new window)
 Abstract
In this paper we study the existence of multiple periodic solutions of second-order ordinary differential equations. New results of multiplicity of periodic solutions are obtained when the nonlinearity may cross multiple consecutive eigenvalues. The arguments are proceeded by a combination of variational and degree theoretic methods.
 Keywords
periodic solutions;ordinary differential equations;resonance;variational method;Leray-Schauder degree;
 Language
English
 Cited by
 References
1.
H. Amann, A note on degree theory for gradient mappings, Proc. Amer. Math. Soc. 85 (1982), no. 4, 591-595. crossref(new window)

2.
G. Barletta and N. S. Papageorgiou, Periodic problems with double resonance, NoDEA Nonlinear Differential Equations Appl. 19 (2012), no. 3, 303-328. crossref(new window)

3.
A. Castro and J. Cossio, Multiple solutions for a nonlinear Dirichlet problem, SIAM J. Math. Anal. 25 (1994), no. 6, 1554-1561. crossref(new window)

4.
X. J. Chang and Q. D. Huang, Two-point boundary value problems for Duffing equations across resonance, J. Optim. Theory Appl. 140 (2009), no. 3, 419-430. crossref(new window)

5.
X. J. Chang and Y. Li, Existence and multiplicity of nontrivial solutions for semilinear elliptic Dirichlet problems across resonance, Topol. Methods Nonlinear Anal. 36 (2010), no. 2, 285-310.

6.
X. J. Chang, Y. Li, and S. G. Ji, Nonresonance conditions on the potential with respect to the Fucik spectrum for semilinear Dirichlet problems, Z. Angew. Math. Phys. 61 (2010), no. 5, 823-833. crossref(new window)

7.
X. J. Chang and Y. Qiao, Existence of periodic solutions for a class of p-Laplacian equations, Bound. Value Probl. 2013 (2013), 11 pp. crossref(new window)

8.
D. G. Costa and A. S. Oliveira, Existence of solution for a class of semilinear elliptic problems at double resonance, Bol. Soc. Brasil. Mat. 19 (1988), no. 1, 21-37. crossref(new window)

9.
D. Del Santo and P. Omari, Nonresonance conditions on the potential for a semilinear elliptic problem, J. Differential Equations 108 (1994), no. 1, 120-138. crossref(new window)

10.
T. Ding, R. Iannacci, and F. Zanolin, Existence and multiplicity results for periodic solutions of semilinear Duffing equations, J. Differential Equations 105 (1993), no. 2, 364-409. crossref(new window)

11.
C. L. Dolph, Nonlinear integral equations of the Hammerstein type, Trans. Amer. Math. Soc. 66 (1949), 289-307. crossref(new window)

12.
P. Drabek, Landesman-Lazer conditions for nonlinear problems with jumping nonlin-earities, J. Differential Equations 85 (1990), no. 1, 186-199. crossref(new window)

13.
P. Habets and G. Metzen, Existence of periodic solutions of Duffing equations, J. Differential Equations 78 (1989), no. 1, 1-32. crossref(new window)

14.
P. Habets, P. Omari, and F. Zanolin, Nonresonance conditions on the potential with respect to the Fuik spectrum for the periodic boundary value problem, Rocky Mountain J. Math. 25 (1995), no. 4, 1305-1340. crossref(new window)

15.
C. Fabry and A. Fonda, Periodic solutions of nonlinear differential equations with double resonance, Ann. Mat. Pura Appl. (4) 157 (1990), 99-116. crossref(new window)

16.
A. Fonda, On the existence of periodic solutions for scalar second order differential equations when only the asymptotic behaviour of the potential is known, Proc. Amer. Math. Soc. 119 (1993), no. 2, 439-445. crossref(new window)

17.
A. Fonda and P. Habets, Periodic solutions of asymptotically positively homogeneous differential equations, J. Differential Equations 81 (1989), no. 1, 68-97. crossref(new window)

18.
D. Y. Hao and S. W. Ma, Semilinear Duffing equations crossing resonance points, J. Differential Equations 133 (1997), no. 1, 98-116. crossref(new window)

19.
H. Hofer, The topological degree at a critical point of mountain pass type, Nonlinear functional analysis and its applications, Part 1 (Berkeley, Calif., 1983), 501-509, Proc. Sympos. Pure Math., 45, Part 1, Amer. Math. Soc., Providence, RI, 1986.

20.
R. Iannacci and M. N. Nkashama, Unbounded perturbations of forced second order or-dinary differential equations at resonance, J. Differential Equations 69 (1987), no. 3, 289-301.

21.
E. M. Landesman and A. C. Lazer, Nonlinear perturbations of linear elliptic boundary value problems at resonance, J. Math. Mech. 19 (1969/1970), 609-623.

22.
A. C. Lazer and S. Solimini, Nontrivial solutions of operator equations and morse indices of critical points of min-max type, Nonlinear Anal. 12 (1988), no. 8, 761-775. crossref(new window)

23.
W. B. Liu and Y. Li, Existence of 2-periodic solutions for the non-dissipative Duffing equation under asymptotic behaviors of potential function, Z. Angew. Math. Phys. 57 (2006), no. 1, 1-11.

24.
J. Mawhin and M. Willem, Critical Point Theory and Hamiltonian Systems, Spring-Verlag, Berlin, 1989.

25.
L. Nirenberg, Topics in Nonlinear Functional Analysis, Courant Institute of Mathemat-ical Sciences, New York University, New York, 1974.

26.
P. Omari and F. Zanolin, Nonresonance conditions on the potential for a second-order periodic boundary value problem, Proc. Amer. Math. Soc. 117 (1993), no. 1, 125-135.

27.
N. S. Papageorgiou and V. Staicu, Multiple nontrivial solutions for doubly resonant periodic problems, Canad. Math. Bull. 53 (2010), no. 2, 347-359. crossref(new window)

28.
J. Su and L. Zhao, Multiple periodic solutions of ordinary differential equations with double resonance, Nonlinear Anal. 70 (2009), no. 4, 1520-1527. crossref(new window)

29.
M. R. Zhang, Nonresonance conditions for asymptotically positively homogeneous differential systems: the Fucik spectrum and its generalization, J. Differential Equations 145 (1998), no. 2, 332-366. crossref(new window)

30.
X. Zhao and X. J. Chang, Existence of anti-periodic solutions for second-order ordinary differential equations involving the Fucik spectrum, Bound. Value Probl. 2012 (2012), 12 pp. crossref(new window)